Rip Current, Indian River
- When
- October 7, 3:00 PM EST
- Where
- Indian River forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 14 year old boy went into rough surf to help a friend keep her footing and drowned in a rip current.
Large surf produced rip currents along the east central Florida beaches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Large surf produced rip currents along the east central Florida beaches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Oct 7, 1:50 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 PM EDT SUN OCT 7 2007
.DISCUSSION...
DEEP ERLY FLOW WILL CONTINUE ACROSS THE REGION OVERNIGHT AS THE
LARGE CONTINENTAL RIDGE OVER THE MID ATLC/OH VALLEY INTERACTS WITH
THE WEAK INVERTED TROF OVER THE NW CARIB. THESE EASTERLIES WILL TAP
A LARGE AREA OF DRY AIR LURKING JUST N OF THE BAHAMAS...BRINING AN
END TO THE ON AGAIN-OFF AGAIN SHRA/TSRA ACTIVITY THAT HAS
PREVAILED FOR THE LAST SEVERAL DAYS. SHRAS WILL LINGER THROUGH THE
EVENING HRS AS THEY FEED OFF A WEAK H50 VORT MAX OVER THE GULFSTREAM
AND A LCL H25 DIVERGENCE MAX OVER THE NRN PENINSULA...BUT THE DRY
AIR ADVECTION SHOULD SHUT THEM DOWN BEFORE MIDNIGHT. STEADY ONSHORE
FLOW WILL KEEP MIN TEMPS A SOLID 5-10F DEG ABV CLIMO.
MON-TUE...RIDGE ACROSS THE SE STATES WEAKENS INTO TUE AS ONSHORE
WINDS ALSO RELAX SOMEWHAT BY TUE AFTN. MID AND UPPER LVL DRYING IS
FORECAST THROUGH THE PERIOD WHICH WILL LESSEN COVERAGE OF ONSHORE
MOVING ATLC SHOWERS AND ISOLATED LIGHTNING STORMS. HIGHS WILL
AVERAGE MID 80S ON THE BEACHES TO AROUND 90 ACROSS THE INTERIOR. THE
RISK OF RIP CURRENTS WILL REMAIN ELEVATED INTO TUE AT THE BEACHES
WITH MODERATE EAST SWELLS.
WED-THU...AREA REMAINS IN WEAK PRESSURE PATTERN WITH SFC LOW THAT
WILL MOVE NORTHEAST DEVELOPING ACROSS THE BAHAMAS AND SFC FRONT
MOVING INTO THE SE STATES. ELONGATED WEAK HIGH CENTER IS DISPLACED
TWD NRN FL. ADEQUATE MOISTURE WILL REMAIN FOR MINIMAL 20 PCT POPS
MAINLY ALONG THE TREASURE COAST IN THE MORNING AND ACROSS THE
INTERIOR WITH DAYTIME HEATING EACH AFTN.
FRI-SUN...FIRST FALL FRONTAL PASSAGE LOOKS TO BE IN THE OFFING
FRIDAY WITH MUCH DRIER AIRMASS IN ITS WAKE OVER NRN FL FOR THE WKND.
SPEED OF VEERING FLOW SAT INTO SUNDAY WILL BRING NE TO LIGHT ONSHORE
FLOW BACK TO THE AREA WITH SOME LINGERING MOISTURE BELOW H7. SHOULD
SEE SOME LOWS IN THE MID-UPR 60S FOR THE NRN INTERIOR OVER THE WKND
WITH MAINLY DRY CONDS FRI AFTN INTO SAT. WILL REINTRODUCE LOW 20
PCT POPS SUNDAY WITH SOME SLIGHT MOISTURE INCREASE FROM THE ATLC AS
SFC-H9 FLOW SLOWLY VEERS.
&&
.AVIATION...THRU 00Z...SCT MVFR/ISOLD IFR SHRAS WILL CONTINUE WITH
OCNL SFC WND G25KTS. AFT 00Z...ISOLD MVFR ENDING BY 03Z. VFR ALL
SITES OUTSIDE OF SHRA/TSRA ACTIVITY.
&&
.MARINE...SEAS HAVE RESPONDED TO A LCL WIND SURGE IN THE SFC-H85
LYR... NEARSHORE BUOYS RUNNING 4-6FT...OFFSHORE BUOYS 6-8FT. THE
JAX-MIA PGRAD REMAINS 5MB...CAPABLE OF SUPPORTING 20KTS OF WIND.
LITTLE CHANGE IN THIS FEATURE OVERNIGHT AS THE RIDGE AXIS REMAINS
OVER THE MID ATLC AND INTERACTS WITH A BROAD LOW LVL TROF CENTERED
OVER THE YUCATAN PENINSULA.
WILL KEEP ADVISORY GOING ACROSS THE NEAR SHORE LEGS INTO MONDAY
MORNING AND THE OFFSHORE WATERS INTO MONDAY AFTERNOON.
OTHERWISE...DECREASING ONSHORE FLOW INTO MID WEEK AND DIMINISHING
MODERATE EAST SWELLS ARE EXPECTED. WINDS MAY INCREASE BACK TO SCEC
LEVELS BEHIND THE COLD FRONTAL PASSAGE TO BEGIN THE NEXT WKND.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 87 73 87 / 10 20 20 20
MCO 72 89 72 89 / 10 20 10 20
MLB 77 87 75 87 / 10 20 20 20
VRB 77 88 75 88 / 10 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR COASTAL WATERS
FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-COASTAL WATERS
FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-WATERS FROM
COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS
FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM....VOLKMERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 528 AM EDT SUN OCT 7 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 072100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 528 AM EDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ..THUNDERSTORM IMPACT... A BRISK...MOIST ONSHORE FLOW WILL CONTINUE TO RESULT IN SCATTERED SHOWERS WITH GUSTY WINDS TODAY...ALONG WITH ISOLATED LIGHTNING STORM ACTIVITY. IF SKIES LOOK THREATENING...HEAD INDOORS UNTIL THE INCLEMENT WEATHER PASSES. ...RIP CURRENT IMPACT... ROUGH SURF ALONG WITH A MODERATE THREAT FOR RIP CURRENTS WILL EXIST TODAY DUE TO A CONTINUED LONG FETCH OF ONSHORE FLOW CASED BY A LARGE HIGH PRESSURE RIDGE OVER THE EASTERN UNITED STATES. CHECK WITH YOUR LOCAL BEACH PATROL FOR FURTHER INFORMATION AND REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...WIND AND SEA IMPACT... EAST-NORTHEAST WINDS NEAR 20 KNOTS WILL COMBINE TO PRODUCE 6 TO 9 FOOT SEAS OVER THE ATLANTIC TODAY. BECAUSE OF THE DANGEROUS BOATING CONDITION...A SMALL CRAFT ADVISORY REMAINS IN PLACE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS HIGH PRESSURE WEAKENS FROM MONDAY ONWARD... DRIER AIR WILL TAKE HOLD ACROSS EAST CENTRAL FLORIDA...LIMITING DEVELOPMENT OF SHOWERS AND LIGHTNING STORMS MOST OF THE UPCOMING WEEK. WINDS...SEAS AND SURF WILL SUBSIDE OVER THE ATLANTIC...HOWEVER MODERATE SWELLS WILL CONTINUE THROUGH MONDAY AND INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
1 rip current. Local standard time, as filed.
A 14 year old boy went into rough surf to help a friend keep her footing and drowned in a rip current.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Indian River | 2007-10-07 | 14 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61255.